Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 7, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 10, 2012, 1:44 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2012, 1:44 PM EST (18:44 UTC)
- Expired
- Jan 11, 2012, 4:15 AM EST
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
649 WHUS73 KAPX 101844 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 144 PM EST TUE JAN 10 2012 LMZ342-344>346-110245- /O.NEW.KAPX.SC.Y.0007.120110T1844Z-120111T0500Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 144 PM EST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
693 WHUS73 KAPX 102038 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 338 PM EST TUE JAN 10 2012 LMZ342-344>346-110445- /O.CON.KAPX.SC.Y.0007.000000T0000Z-120111T0500Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 338 PM EST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
594 WHUS73 KAPX 110335 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1035 PM EST TUE JAN 10 2012 LMZ342-344>346-111000- /O.EXT.KAPX.SC.Y.0007.000000T0000Z-120111T1000Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1035 PM EST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
821 WHUS73 KAPX 110915 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 415 AM EST WED JAN 11 2012 LMZ342-344>346-111015- /O.CAN.KAPX.SC.Y.0007.000000T0000Z-120111T1000Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 415 AM EST WED JAN 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 12:47 PM EST, 57 minutes earlier.
Area forecast discussion, Jan 10, 12:47 PM EST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1247 PM EST TUE JAN 10 2012 .SYNOPSIS.../ISSUED AT 307 AM/ MAINLY QUIET WEATHER IS EXPECTED TODAY INTO MUCH OF WEDNESDAY...AS ONE LOW PRESSURE SYSTEM DEPARTS...AND WE AWAIT ANOTHER TO APPROACH FROM THE NORTHWEST. PRECIPITATION WILL BREAK OUT WEDNESDAY NIGHT INTO THURSDAY...INITIALLY AS MIX OF RAIN AND SNOW...TURNING TO ALL SNOW BY THURSDAY MORNING. ACCUMULATING SNOW IS EXPECTED THURSDAY INTO FRIDAY. JZ && .SHORT TERM.../ISSUED AT 1133 AM/...THIS AFTERNOON STRONG LOW PRESSURE IN NE CANADA WITH A TRAILING COLD FRONT DOWN INTO NRN LAKE HURON. THIS BOUNDARY IS THEN DRAPED ACROSS WHITEFISH BAY AND NRN LAKE SUPERIOR...CROSSING A WEAK AXIS OF HIGHER PRESSURE...INTO LOW PRESSURE IN MANITOBA. THERE WERE STILL NW EARLY ON ACROSS THE NE CWA...WHICH CONTINUED TO ALLOW FOR MARGINAL OVERLAKE INSTABILITY AND LOW LEVEL CLOUDINESS. MODELS WERE TOO WARM WITH THIS ASPECT OF THE CURRENT CONDITIONS (H8 TEMPS OF 5-7C AT APX) COMPARED TO 12Z APX SOUNDING OF -8C. FURTHER UPSTREAM...WARM ADVECTION IN INCREASING SOUTHERLY FLOW AHEAD OF THE MANITOBA LOW WAS PRODUCING A SWATCH OF MID/UPPER LEVEL CLOUDS WHICH WERE LEAKING ACROSS MUCH OF UPPER MICHIGAN. NOT A WHOLE LOT OF MOISTURE WITH THIS SYSTEM AS THE GULF IS STILL CUT OFF...BUT THERE WAS A BAND OF LIGHT SNOW WAS WORKING THROUGH SRN ONTARIO WHERE THE LOW LEVEL CONVERGENCE AND DYNAMIC SUPPORT RESIDED. TEMPERATURES REBOUNDED NICELY...FOR YET ANOTHER MILD DAY FOR JANUARY. EASTERN UPPER WAS IN THE LOW TO MID 30S...WITH MID-UPPER 30S IN NRN LOWER. THIS AFTERNOON...AXIS OF HIGHER PRESSURE SLIDES EAST WITH INCREASING SOUTHERLY FLOW DEVELOPING IN ACROSS NRN MICHIGAN. THIS WILL WARM THE LOW LEVEL TO WHERE OVERLAKE INSTABILITY WILL BE SQUASHED. MEANWHILE...MID AND UPPER LEVEL CLOUDS WILL CONTINUE TO STREAM IN ACROSS MUCH OF UPPER MICHIGAN WHILE MAYBE SOME MID LEVEL CLOUD CAN FIRE ACROSS LAKE MICHIGAN/NW LOWER WITHIN WEAK/BROAD CONFLUENCE REGION IN ADVANCE OF THE MANITOBA LOW WHICH MAKES IT INTO SE PARTS OF THE PROVINCE. MAIN AXIS OF CLOUDS WILL B TO OUR NORTH...AS WELL AS THE LIGHT SNOWS...WHICH WILL BE PUSHED FARTHER AND FARTHER NORTH OF THE SAULT. THUS...NO CHANCE OF PRECIPITATION ANYWHERE...WITH THE SUN AND WARMTH BEING DOMINANT FOR MOST OF THE NORTH WOODS. HIGHS WILL RISE INTO THE UPPER 30S TO LOWER HALF OF THE 40S...FOR ANOTHER VERY MILD DAY FOR US. WELL SOUTH...LOW PRESSURE AND DEEP GULF MOISTURE IS BRINGING SHOWERS AND THUNDERSTORMS TO THE SE STATES. THIS FEATURE...AS IT LIFTS THROUGH THE APPALACHIANS WITH TIME...WILL TRY AND MERGE WITH THE INCOMING MANITOBA LOW WEDNESDAY-THURSDAY FOR A RETURN TO WINTER WEATHER. SMD && .LONG TERM.../ISSUED AT 307 AM/...TONIGHT AND BEYOND TONIGHT...THE FAIR WEATHER OF THE WARM SECTOR CONTINUES INTO THE NIGHT AS THE SOUTHERN SYSTEM DEEPENS AND CONTINUES TO MOVE EAST INTO THE TENNESSEE VALLEY. THE NORTHERN BRANCH FEATURE BEGINS TO DEVELOP AS THE 500 MB SHORTWAVE DIVES INTO THE LONGWAVE TROUGH AND BEGINS TO DIG. THIS KEEPS WARM SECTOR OVER THE WESTERN GREAT LAKES FOR THIS PERIOD. WEDNESDAY...AS THE 500 MB LOW DEEPENS AND MOVES TOWARD THE WESTERN GREAT LAKES, THE TWO SFC FEATURES BEGIN TO MERGE A BIT AS THE 500 MB SHORTWAVE IN THE SOUTHERN BRANCH BEGINS TO LIFT. WITH THE MAIN FORCING MORE ASSOCIATED WITH THE 500 MB LOW, AND THE DRY AIR AT 850 MB AND BELOW (850 MB RH<50% OVER LOWER MICHIGAN) MOST OF THE PRECIPITATION LOOKS TO BE POST FRONTAL. LOOKS LIKE AS THE FRONT AND THE SFC LOW APPROACH, THE PRECIPITATION WILL GET INTO THE REGION, BY THE AFTERNOON. WEDNESDAY NIGHT...THE MODELS THINK THAT N LOWER WILL MISS OUT ON THE PRECIPITATION AT OVERNIGHT WITH A PRONOUNCED DRY SLOT AT 850 MB ON BOTH MODELS. WILL ALLOW FOR PRECIPITATION TO GET INTO E UPPER AS THE FRONT MOVES INTO THE REGION AND A CHANCE IN NW LOWER AS THE FORCING FROM THE 500 MB LOW BEGINS TO GET INTO THE REGION. THURSDAY...THE 500 MB LOW MOVES JUST SOUTH OF THE WESTERN GREAT LAKES. THE ECMWF SEEMS TO BE FORCING THE LOW FARTHER SOUTH ON THIS RUN (INTO THE OHIO VALLEY) WITH THE SFC LOW IN LOWER MICHIGAN. THE GFS HAS THE 500 MB LOW IN NORTHERN INDIANA. THIS IS A LITTLE CHALLENGING AS THE BEST STRIPE OF SNOW WOULD BE ROUGHLY 170 MILES LEFT OF THE LOWS TRACK. THE GFS (AND THE 12Z ECMWF) WOULD (AND THE HPC QPF GUIDANCE) WOULD PUT THAT THROUGH OUR FORECAST AREA. WHILE THE LATEST ECMWF THAT JUST CAME IN WOULD PUT IT IN S LOWER. WE WILL SEE. ALL THE TEMPERATURES FROM HERE ON OUT WILL BE COLD ENOUGH TO SUPPORT SNOW. WITH THE MOISTURE AND FORCING, IT LOOKS LIKE A SIGNIFICANT EVENT THAT THROUGH THE NIGHT ON THURSDAY WILL PROVIDE MODERATE AMOUNTS OF SNOW AT THE LEAST. IF THE MORE NORTHERN TRACK IS RIGHT THEN IT COULD BE HEAVY AT TIMES. WILL CONTINUE TO MENTION THIS IN THE HWOAPX PRODUCT FOR NOW, BUT HEADLINES WILL BEGIN TO INTRODUCED EITHER LATER TODAY OR TONIGHT IF THIS TRACK LOOKS TO BE CORRECT. THE ONE THING THAT WILL BE TRICKY WILL BE THE WINDS. IF THE SFC LOW MOVES OVER US, THE WINDS WILL DROP OFF QUITE A BIT BEFORE PICKING BACK UP AGAIN ONCE THE LOW MOVES BY, THUS LIMITING THE BLOWING AND DRIFTING TO LATE THURSDAY NIGHT AND PROBABLY INTO FRIDAY. JSL REST OF THE FORECAST (FRIDAY AND BEYOND)...USING THE 00Z GFS AS ROUGH GUIDANCE...THOUGH NOTING THAT CONFIDENCE IN THE DETAILS IS ONLY FAIR. STILL...GOOD AGREEMENT THAT SURFACE AND UPPER LOWS WILL PULL OUT FRIDAY/FRI NIGHT...WITH A LEFTOVER COLD FRONT HANGING UP IN CENTRAL/SOUTHERN LOWER MI. SYSTEM SNOW WILL PROBABLY STILL BE RATHER WIDESPREAD TO START FRIDAY...BUT WILL DIMINISH AS THE TROWAL (AND THE REST OF THE SYSTEM) EXITS. THE N-NNW 1000-850MB WINDS LEFT BEHIND AFTER THE DEEP MOISTURE DEPARTS FRIDAY NIGHT WILL POSE A LAKE EFFECT SNOW THREAT TO THE GD TRAV BAY AREA. HIGH PRESSURE WILL BUILD IN BY LATE SATURDAY...CALMING CONDITIONS CONSIDERABLY. MAINLY SMALLISH POPS AT MOST AFTER THAT IN A RATHER UNCERTAIN PATTERN...THOUGH ANOTHER COLD FRONT APPEARS LIKELY TO ENTER THE REGION EARLY NEXT WEEK. TEMPS WILL BE NEAR TO BELOW NORMAL FRIDAY/SATURDAY (SATURDAY BEING COLDER)...NEAR TO ABOVE SUNDAY/MONDAY.. JZ && .MARINE.../ISSUED AT 307 AM/ TODAY THROUGH WEDNESDAY NIGHT...THE GRADIENT INITIALLY WILL RELAX THIS MORNING, AND THEN SHOULD REMAIN RELAXED ENOUGH TO KEEP THE WINDS BELOW SMALL CRAFT CRITERIA FOR THE 48 HOURS OF THE NEARSHORE FORECAST. HOWEVER, THE WINDS WILL INCREASE ON THURSDAY AS THE SFC LOW DEVELOPS AND BEGINS TO MOVE INTO MICHIGAN. JSL && .AVIATION.../ISSUED AT 1240 PM/...VALID FOR 18Z TAFS LINGERING MVFR CIG AT PLN LIKELY ON ITS LAST LEG EARLY THIS AFTERNOON...AS WEAK AXIS OF HIGH PRESSURE SHIFTS FURTHER EAST...AND SOUTHERLY FLOW WARMS/DRIES THE LOW LEVEL AIR MASS. THIS WILL DEPLETE ANY LEFTOVER MARGINAL OVERLAKE INSTABILITY. MEANWHILE MID AND HIGH LEVEL VFR CLOUDS WILL STREAM OVERHEAD FOR PLN/APN THIS AFTERNOON...BUT BY EVENING...SKIES WILL LIKELY BE MOSTLY CLEAR FOR MUCH OF THE NIGHT. ALTHOUGH WINDS JUST ABOVE THE SFC WILL INCREASE...BELIEVE THAT THE TAF SITES WILL DECOUPLE TO WHERE WINDS BECOME LIGHT. THIS...COMBINED WITH DECENT RADIATIONAL COOLING AND RELATIVELY MOIST SFC AIR...WILL LEAD TO SOME FOG DEVELOPMENT. CONFIDENCE IN THE EXTENT/THICKNESS OF THE FOG CERTAINLY HAS ALOT OF UNCERTAINTY...BUT WILL WALK IN WITH A GENERAL MVFR THOUGHT. HIGH LEVEL CLOUDS WILL ONCE AGAIN INVADE TOMORROW WITH APPROACH OF TWO SEPARATE LOW PRESSURE SYSTEMS BEGIN TO AFFECT NRN MICHIGAN. THIS COLLECTIVE EFFORT WILL BRING ABOUT QUITE THE CHANGE IN WEATHER FROM LATE WEDNESDAY NIGHT INTO THURSDAY. SMD && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Jan 10, 11:04 AM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1104 AM EST TUE JAN 10 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 111230- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1104 AM EST TUE JAN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ACCUMULATING SNOW IS LOOKING INCREASINGLY LIKELY BEGINNING THURSDAY AND CONTINUING INTO FRIDAY NIGHT AS A COLDER AIRMASS PUSHES INTO THE REGION BEHIND A STRONG LOW PRESSURE SYSTEM. WHILE QUESTIONS REMAIN ON HOW WIDESPREAD ANY SNOW ACCUMULATIONS WILL BE...CONFIDENCE IS GROWING FOR SIGNIFICANT ACCUMULATIONS. PLEASE STAY TUNED TO LATER UPDATES ON THIS POTENTIAL SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:22 PM EST | Winter Storm Watch | APX | Antrim, Benzie, Cheboygan, Crawford, Emmet, Grand Traverse and 6 more | 37 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.